Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KS Treatment with Abraxane
Feb 25, 2007

I have been getting chemo (doxol)for ks since July 2005. The lesions haven't gone away and now my doctor wants to bump me up to "abraxane". My hiv diagnosis was October '88. Have been on numerous antivirals since 91. From Dec 04 to present Norvir, Viread, Reyataz, Ziagen. From '99 to 04 Viramune and Combivir. CD4 currnetly at 350. Viral load not detectable. Before current antivirals, virla load has been in the not detectabel to 3500 range with occasional spikes to as high as 28000. Your thoughts? Thanks.

Response from Dr. Pierone

Hello again, and thanks for posting.

Have the KS lesions done anything for the last 2 years on Doxil? It is unusual for nothing to happen in response to chemotherapy. Sometimes the chemotherapy does not work with continued enlargement of KS lesions and development of new KS lesions. But more often there is a partial or complete shrinkage and disappearance of the KS lesions as a result of chemotherapy, especially with an undetectable viral load.

Sometimes in response to chemotherapy KS will change from reddish or purple raised lesions to flat brown or dark lesions. These hyper-pigmented lesions represent burnt out KS or scar tissue and tend to gradually fade over the course of years.

Abraxane is a form of paclitaxel, and this agent has good activity against KS, the decision to use it should be directed by a clinician well versed in management of KS. If you can clarify what has happened to the KS since you have been on chemotherapy I might be able to better answer. Best of luck!



Previous
Developed Abcess on face and lost 12 pounds
Next
On ARVs and pregnant

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement